Alert archive / Iowa / Tornado Warnings in 2025

Tornado Warning 15, NWS La Crosse, WI

June 25, 2025Allamakee County, Iowa; Houston County, Minnesota; Vernon County, Wisconsin

NWS La Crosse, WI issued this tornado warning at Jun 25, 2025, 7:18 PM CDT for Allamakee County, Iowa; Houston County, Minnesota; Vernon County, Wisconsin. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2025, 7:18 PM CDT (00:18 UTC)
Expired
Jun 25, 2025, 7:45 PM CDT
In force
27 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Allamakee County, IA, Houston County, MN, Vernon County, WI

The radar

The La Crosse radar (KARX), 35 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:18 PM CDTTORNADO5 E Eitzen, MNTDS on radar and report of tornado on the ground from dispatch.
Jun 25, 7:20 PM CDTTSTM WND DMGVictory, WIMultiple trees downed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:59 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1820 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

305 
WFUS53 KARX 260018
TORARX
IAC005-MNC055-WIC123-260045-
/O.NEW.KARX.TO.W.0015.250626T0018Z-250626T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
718 PM CDT Wed Jun 25 2025

The National Weather Service in La Crosse has issued a

* Tornado Warning for...
  North central Allamakee County in northeastern Iowa...
  Southeastern Houston County in southeastern Minnesota...
  Southwestern Vernon County in southwestern Wisconsin...

* Until 745 PM CDT.

* At 718 PM CDT, a tornado producing storm was located over New
  Albin, or 11 miles northwest of Lansing, moving east at 40 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  north central Allamakee, southeastern Houston and southwestern
  Vernon Counties, including the following locations... West Prairie,
  Highway 56 And County N, Red Mound, Romance, County 5 And Peyton
  Road, Purdy, and Victory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4347 9139 4353 9141 4361 9104 4346 9097
TIME...MOT...LOC 0018Z 264DEG 34KT 4350 9134 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Naylor
2 follow-up statements
134 
WWUS53 KARX 260027
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
727 PM CDT Wed Jun 25 2025

IAC005-MNC055-260037-
/O.CAN.KARX.TO.W.0015.000000T0000Z-250626T0045Z/
Allamakee IA-Houston MN-
727 PM CDT Wed Jun 25 2025

...THE TORNADO WARNING FOR NORTH CENTRAL ALLAMAKEE AND SOUTHEASTERN
HOUSTON COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

&&

LAT...LON 4347 9122 4352 9122 4353 9124 4355 9125
      4357 9123 4361 9104 4346 9097
TIME...MOT...LOC 0027Z 267DEG 27KT 4351 9122 

$$

WIC123-260045-
/O.CON.KARX.TO.W.0015.000000T0000Z-250626T0045Z/
Vernon WI-
727 PM CDT Wed Jun 25 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN VERNON COUNTY...

At 727 PM CDT, a severe thunderstorm capable of producing a tornado
was located near New Albin, or 10 miles north of Lansing, moving east
at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Genoa, Romance, West Prairie, Purdy, Victory, and Highway 56 And
County N.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4347 9122 4352 9122 4353 9124 4355 9125
      4357 9123 4361 9104 4346 9097
TIME...MOT...LOC 0027Z 267DEG 27KT 4351 9122 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor
189 
WWUS53 KARX 260037
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
737 PM CDT Wed Jun 25 2025

WIC123-260047-
/O.EXP.KARX.TO.W.0015.000000T0000Z-250626T0045Z/
Vernon WI-
737 PM CDT Wed Jun 25 2025

...THE TORNADO WARNING FOR SOUTHWESTERN VERNON COUNTY WILL EXPIRE AT
745 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

&&

LAT...LON 4347 9122 4352 9122 4353 9124 4355 9125
      4357 9123 4361 9104 4346 9097
TIME...MOT...LOC 0037Z 264DEG 34KT 4352 9110 

$$

Naylor

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 25, 5:30 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
  • Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
  • River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 5:30 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
530 PM CDT Wed Jun 25 2025

.KEY MESSAGES...

- Severe weather (damaging winds and possibly a few tornadoes)
  possible this afternoon evening, and maybe another round
  overnight.

- Heavy rain expected through tonight. Rainfall totals of 1-3
  inches are expected with localized totals of 3-5 inches. Due
  to this a Flood Watch has been issued through 7 AM Thursday.

- River flood watches has been issued for several rivers and
  creeks in the area. Minor to moderate flooding is expected.

&&

.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025

This afternoon and early evening

Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.

Late tonight and Thursday

A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 25 2025

As it has been the past few days, a challenging aviation forecast as
a wavering surface front interacts with variety of other, mostly
small scale weather features, producing periods of shra/ts along
with fluctuating cigs and vsbys. Wind direction is also highly
variable at times. Will continue to paint the 6+ hour forecast with
a broad brush, leaning into the more probable, refining as we move
into the few hours out. Expect refinements through the next 24 to 36
hours.

CIGS: overall, short term models favor MVFR to IFR and will hold the
forecast there. Some potential for a few hours of VFR here and
there, but confidence not high enough to add.

WX/vsby: clusters of shra/ts moving east across the TAF sites this
evening, likely clearing KRST by 01z and KLSE btwn 02-03z. A cluster
of shras and a few storms could shift northeast out of central IA
around 06z, but CAMS (as of now) suggest they will skirt the TAF
sites. More confidence in SHRA/TS development after 18z Thu,
scattered initially, but then a line tracks through. Much of this
could be east of KRST by 00z FRI and KLSE by 02z FRI. Again though,
this assumes current setup holds...and chances are that a few small
scale variable will alter this outcome (somewhat).

WINDS: expect some variability in wind speeds as the sfc front
wobbles north and south and an area of low pressure slides in
from IA. Speeds mostly 10 kts or less.

&&

.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025

With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.

River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.

&&

.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025

La Crosse

Daily rainfall records

June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021

June rainfall record is 4.50 inches on June 18, 2011

Rochester

Daily rainfall records

June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941

June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
     041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
     094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.

&&

DISCUSSION...Boyne
AVIATION....Rieck
HYDROLOGY...Boyne
CLIMATE...Boyne
Hazardous weather outlook, Jun 25, 3:54 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
354 AM CDT Wed Jun 25 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-261300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
354 AM CDT Wed Jun 25 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Periods of heavy rainfall and thunderstorms are expected this
afternoon into tonight. Repeated heavy rainfall could lead to
areas of flooding.

Some strong to severe storms with damaging wind gusts are
possible. An isolated weak tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rainfall and thunderstorms are expected Thursday.
Repeated heavy rainfall could lead to areas of flooding. Some
storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jun 25, 6:35 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
635 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Tornado          4 NNE Zumbro Falls      44.34N 92.39W
06/25/2025                   Wabasha            MN   Trained Spotter

            Spotter reported tornado on the ground
            looking north from CR 17 and Hwy 65.

&&

KB
Local storm report, Jun 25, 6:37 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
637 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Tornado          3 S Lake City           44.40N 92.27W
06/25/2025                   Wabasha            MN   Public

            Video relayed via social media of a tornado
            on the ground south of Lake City.

&&

KB
Local storm report, Jun 25, 6:41 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
641 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     Tstm Wnd Dmg     Hokah                   43.76N 91.35W
06/25/2025                   Houston            MN   Amateur Radio

            Utility pole down on main street near the
            post office. Crews on scene.

&&

KB
Local storm report, Jun 25, 6:44 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
644 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     Tornado          5 SSE Bratsberg         43.67N 91.74W
06/25/2025                   Fillmore           MN   NWS Employee

            TDS on radar.

&&

KB
Local storm report, Jun 25, 6:46 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
646 PM CDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Tornado          3 S Hokah               43.72N 91.36W
06/25/2025                   Houston            MN   911 Call Center

            911 Center reported tornado on the ground
            south of Hokah.

&&

KB
Special weather statement, Jun 25, 7:07 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service La Crosse WI
707 PM CDT Wed Jun 25 2025

IAZ011-MNZ096-WIZ053-054-260100-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
707 PM CDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...SOUTHWESTERN VERNON AND NORTHWESTERN CRAWFORD COUNTIES
THROUGH 800 PM CDT...

At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caledonia to near Waukon. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  New Albin around 715 PM CDT.
  Lansing around 720 PM CDT.

Other locations impacted by these storms include Esofea, Red Mound,
Rush Creek, County 5 And Peyton Road, Runge Hollow, County Roads B
And Y, Red Barn Campground, Churchtown, Eitzen, and Bud.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.

&&

LAT...LON 4364 9094 4328 9092 4326 9153 4358 9152
TIME...MOT...LOC 0007Z 252DEG 33KT 4357 9149 4332 9147

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baumgardt

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:07 PM CDTSpecial Weather StatementARXAllamakee53 min
Jun 25, 8:57 PM CDTRiver Flood WatchARXWinneshiek53 hr
Jun 26, 8:10 AM CDTFlood WatchARXAllamakee, Howard, Mitchell, Winneshiek16 hr
Jun 26, 2:48 PM CDTSevere Thunderstorm WarningARXHoward, Mitchell42 min
Jun 26, 4:00 PM CDTSpecial Weather StatementARXChickasaw, Howard30 min
Jun 26, 4:19 PM CDTSevere Thunderstorm WarningARXChickasaw, Fayette, Howard, Winneshiek56 min
Jun 26, 1:53 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted52 min
Jun 26, 2:13 PM CDTTornado WarningARXDodge, Mower, Olmsted32 min
Jun 26, 2:25 PM CDTTornado WarningARXDodge, Olmsted35 min
Jun 26, 2:54 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona36 min
Jun 26, 3:24 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona51 min
Jun 25, 7:22 PM CDTSpecial Weather StatementARXMonroe23 min
Jun 25, 7:43 PM CDTSpecial Weather StatementARXVernon62 min
Jun 25, 8:23 PM CDTSpecial Weather StatementARXJuneau52 min
Jun 26, 10:29 AM CDTRiver Flood WarningARXJackson36 hr
Jun 26, 2:46 PM CDTTornado WarningARXJuneau, Monroe, Vernon29 min
Jun 26, 4:06 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau24 min
Jun 26, 4:30 PM CDTSpecial Weather StatementARXJackson, La Crosse30 min
Jun 26, 4:56 PM CDTSpecial Weather StatementARXJackson34 min
Jun 26, 5:23 PM CDTSpecial Weather StatementARXCrawford, Vernon37 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningARXCrawford, La Crosse, Monroe, Richland, Vernon32 min
Jun 26, 6:16 PM CDTTornado WarningARXJuneau, Vernon14 min

Nearby

Tornado Warnings in Iowa, 2025Tornado Warnings in Minnesota, 2025Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.